MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/200/90; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 5/200/90; PERIPHERAL DILATATION CATHETER
Model Number 376281
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 balloon catheter was chosen for treatment.The balloon was placed properly inside the lesion.As the balloon was inflated up to 6 bar the pressure of the balloon would slowly turn down.To keep the balloon inflated at 6 bar it was necessary to keep on giving more pressure.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed a fine jet of water emerging from the center of the balloon when attempting inflation.Microscopic analysis of the balloon surface showed a small pinhole with longitudinal orientation about 105 mm proximal to the distal x-ray marker.At the origin of the pinhole scratches were observed which have likely been caused by a hard, sharp-edged object such as e.G.Anatomical structure.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.We can therefore confirm that the instrument was delivered in a leak-proof condition.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause is most likely related to the patients anatomy.

Brand Name
PASSEO-18 5/200/90
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key12540808
Report Number1028232-2021-05349
Device Sequence Number1308770
Product Code LIT
UDI-Device Identifier07640130429888
UDI-Public07640130429888
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151744
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number376281
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04215345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer10/07/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1